Related Questions

My 59 year old husband has degenerative disc disease. He has had an MRI and an emg done and has been prescribed opiates for years. Now constant recurring hives, numbness in both legs, and back spasms have developed. What should I do?

Causes of hives. Hives may be caused by drug allergies or reactions including opiates or due to autoimmune disease. It is likely they are not directly related to the back issues. An allergist can act as a detective and help you sort out possible causes and offer treatment and or avoidance of the offending agent. I'd recommend you find local allergist certified by the am board of allergy on aaaai.Org website. Read more...
Concerning. Hello, with no other medicine or household product changes, no infections, then opioids could be causing an allergic reaction, which can start at anytime during use. More concerning are the bilateral numbness and with concurrent spasms. He needs another MRI to see if a disc herniated further and may have impinged on the spinal cord. If bowel or bladder changes, may need to go to er. Read more...
See consultant. Ask your doctor for a referral to a neurosurgeon or pain management physician. His progressing symptoms suggest a more aggressive treatment may be needed. Read more...

Can degenerative disc disease cause (nerve damage) lack of sensation in the legs or even tingling in the penis?

Maybe--see Dr. 42 isn't that old for DJD to be assumed to be the culprit, and prolonged symptoms may worsen or become irreversible--so see your dr or a neurologist (either for start--after mri, may meet spine surgeon)--asap. Penile issues are often sacral (2-3-4), which could be a stenosis problem? Need MRI to help identify. Read more...
Yes. Degenerative disc place a lot pressure on the nerves and you will have the resulting symptom in the areas that those nerves feed. Read more...
Unlikely at your age. Degenerative disc disease would have to be advanced resulting in narrowing of the openings where the nerves exit or possibly even some slippage on one on another. These findings are often seen later in life. Tingling in the penis would not be common. I would look for another cause of your symptoms. Read more...